MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 6CM X 8CM, PLIABLE; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 6CM X 8CM, PLIABLE; MESH, SURGICAL
Catalog Number 0608001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot associated with this event was not reported and remains unknown; therefore a review into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
Limited information was reported through a legal event that a patient was implanted with strattice on (b)(6)2013, (b)(6)2014 and (b)(6)2020.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This record is asscociated with device 3; implant date (b)(6)2020.This is the same event and the same patient reported under mdr 1000306051-2023-00164 (abbvie complaint # (b)(4)) and mdr 1000306051-2023-00162 (abbvie complaint #(b)(4)).
 
Additional Manufacturer Narrative
Additional information pertaining to this device was received that was determined to not be related to the device, therefore this event is no longer considered serious injury and is no longer reportable.No device related event was reported.
 
Event or Problem Description
This is follow up#1 to report on 28/aug/2023, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient underwent a ¿incarcerated ventral hernia repair, diagnostic laparoscopy, laparoscopic adhesiolysis, laparoscopic ventral hernia repair with mesh placement¿ and was implanted with strattice device lot: s11240-132 on (b)(6) 2013.The patient underwent a procedure for a "chronically infected umbilical hernia site with stitch abscess, debrided all of the fibrinous exudate and granulation tissue around the area down to fresh edges, suture removed¿.The patient then was symptomatic for recurrent incarcerated ventral hernia repair and underwent an ¿open ventral recurrent incarcerated hernia repair with biologic strattice mesh lot: sp100077-547, removal of old mesh from prior hernia repair and adhesiolysis on (b)(6) 2014.The patient was treated for ¿chronic abdominal pain¿ and ¿recurrent ventral hernia¿ underwent an ¿exploratory laparotomy with open adhesiolysis, open ventral incisional hernia repair, removal of foreign body mesh¿ on (b)(6) 2015.The patient then was treated again for a hernia repair and underwent ¿open ventral incision hernia repair with wound vac placed over incision¿ on (b)(6) 2018.Additionally, the patient was treated for ¿toupet fundoplication, esg with biopsy¿ and was implanted with strattice lot#: sp200156-363 on (b)(6) 2020.The patient has also been undergoing treatment for ¿pain management, depression¿ from 2013-present and ¿muscle spasms, depression, anxiety¿ also from 2013-present.The patient was implanted with non-abbvie devices, "ethicon proceed ventral patch¿ on (b)(6) 2011 and underwent a ¿diagnostic laparoscopy, laparoscopic adhesiolysis, excision of foreign body consisting of matted prolene mesh, repair of recurrent ventral incisional hernia¿ on (b)(6) 2013.The patient claims the implantation of the strattice mesh resulted in ¿pain and suffering, physical injury, loss of enjoyment of life, scarring, disfigurement, and economic and non-economic losses as a result of his strattice implant.He has been hospitalized and undergone multiple surgical procedures.He has suffered from recurrent hernias, an abscess and used a wound vac for several weeks.He suffers from abdominal pain.He has lifting restrictions causing him to adjust his physical activities.He no longer goes golfing, fishing or boating.He has difficulty with household chores such as meal prep and cooking and is dependent on his brother to help with tasks he can no longer complete himself, such as mowing the lawn and landscaping.He is fearful he will suffer from another hernia in the future.This has contributed to his existing depression and anxiety.¿ no other information was reported.This record captures the events of ¿depression, muscle spasms, anxiety¿ (other medicalndr) associated with the device sp200156-363 implanted on (b)(6) 2020.Reported in initial: limited information was reported through a legal event that a patient was implanted with strattice on (b)(6) 2013, on (b)(6) 2014 and on (b)(6) 2020.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This record is associated with device 3; implant date on (b)(6) 2020.This is the same event and the same patient reported under mdr 1000306051-2023-00164 (abbvie complaint#: (b)(4) and mdr 1000306051-2023-00162 (abbvie complaint#: (b)(4).

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 6CM X 8CM, PLIABLE
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key17346117
Report Number1000306051-2023-00165
Device Sequence Number12405509
Product Code FTM
UDI-Device Identifier00818410010003
UDI-Public00818410010003
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number0608001
Device Lot NumberSP200156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale